Hail, Fond du Lac
- When
- June 3, 5:45 AM CST
- Where
- Fond du Lac County, 0.5 mi E of Eden
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 43.700, -88.360
An approaching warm front brought thunderstorms to southern WI during the morning hours. One thunderstorm produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
An approaching warm front brought thunderstorms to southern WI during the morning hours. One thunderstorm produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 3, 1:24 AM CST, 4 hours 21 minutes earlier.
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 224 AM CDT Sat Jun 3 2017 .DISCUSSION... Today and Tonight...Forecast Confidence is Medium... An upper ridge moves across Wisconsin today ahead of a shortwave moving across Manitoba, that reaches the lake Superior area late tonight. Weak mid/upper winds today increase tonight. 850 mb winds increase, but are stronger across northern Wisconsin today and are mainly out of the west. GFS forecast soundings increase the zero to 1 km CAPE to 1100 Joules/kg over south central Wisconsin by mid morning and 1700 Joules/kg this afternoon. There is no cap. RAP zero to 1 km cape already has increased to 500 Joules/kg near the Dells. The HRRR models and the NAMNest are giving growing confidence that the thunderstorms over west central Wisconsin will push into the Dells area by 6 am, and could reach Madison to just northwest of Milwaukee by 9 am. Also some ACCAS out ahead. Expect a break in any widespread shower/thunderstorm potential this afternoon. Could be some isolated thunderstorms given the general instability and lack of a cap over the region, but no real concentrated lift. It will be warm with dew points rising to the lower 60s. A cold front will move into southern Wisconsin tonight. Thunderstorms may push into southern Wisconsin this evening. The severe risk increases as instability and shear increase, especially toward evening. Sunday and Sunday Night - Confidence...Medium A warm thermal ridge will continue to extend into srn WI ahead of a cold front dropping in later in the day or more likely Sunday evening. The models show very warm 925 temps into the 20s celsius. With west/northwest winds in place should see the warm temps all the way to the lakefront, so the mid/upper 80s shown by MOS look reasonable. Some frontogenetical forcing may squeeze out a few showers especially with the approach of a 500 millibar shortwave heading into the area Sunday evening. At this time the guidance is quite meagher on QPF and the better instability is proggd to be off to our southeast per SWODY2, with guidance showing slight chance POPS at best. Monday through Wednesday - Confidence...Medium This is shaping up to be a dry and quiet period as high pressure settles in. 925 temps tumble into the teens celsius though some rebound is expected Wednesday as the flow becomes a bit more southwest ahead of the next system. Wednesday Night and Thursday - Confidence...Medium Both the GFS and ECMWF bring a weak vort axis across Wednesday night along with a surface/850 front. So will have some POPS with this system though at this time model soundings are only showing a few hundred J/KG of elevated CAPE. The GFS develops a secondary low on Thursday that may result in additional SHRA/isold TSRA though the ECMWF is showing less QPF and more spotty. Friday - Confidence...Medium 500 millibar northwest flow expected with a weak wave on the GFS with a shear axis to our northeast on the ECMWF. Overall surface ridge axis is in place and precip potential looks small at best with the blended POPS bringing slight POPS into the northwest CWA during the afternoon. && .AVIATION(06Z TAFS)...Confidence is increasing for scattered showers and isolated thunderstorms to develop over south central WI early Saturday morning and track through southeast WI, ending by late morning. Keep an eye on the radar for the latest trends. Another chance for showers and storms Saturday afternoon, but this still looks like a small chance with lots of uncertainty. The better chance for a line of storms will be overnight Saturday night along a cold front. Keep up with the latest forecasts. Ceilings will be VFR through the period. && .MARINE...A weak lake breeze is expected on Saturday. The best chance of thunderstorms will be mid to late morning, then again tonight, although there is a small chance this afternoon as well. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Today/Tonight and Aviation/Marine...Hentz Sunday through Friday...Collar
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 328 AM CDT Sat Jun 3 2017 WIZ046-047-051-052-056>060-062>072-040830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 328 AM CDT Sat Jun 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight A few thunderstorms are expected this morning across southern Wisconsin. No severe weather is expected. There will be a better potential for severe thunderstorms later this afternoon and more likely this evening. There is a Slight Risk of severe storms across the northern half of southern Wisconsin with a Marginal Risk in the south, including Milwaukee and Madison. Damaging winds and large hail will be the primary threats with the better potential for this north of Milwaukee and Madison during the evening hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday There are small chances for thunderstorms Sunday evening in far eastern Wisconsin. There are small chances for thunderstorms Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon but more likely this evening. LMZ643>646-040830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 328 AM CDT Sat Jun 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms this morning and again later this afternoon but more likely this evening. There is a slight risk of severe storms closer to Sheboygan with a marginal risk across the rest of the nearshore waters. The better chance for severe storms will be in the slight risk area mainly this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday There are small chances for thunderstorms Sunday evening. A small craft advisory may be needed Sunday night and Monday in the wake of a passing cold front due to gusty north to northeast winds and higher waves. There are small chances for thunderstorms Wednesday night into Thursday. Collar www.weather.gov/mkx
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
503 AM CDT SAT JUN 3 2017
WIZ046-047-051-057-058-031030-
Dodge-Columbia-Marquette-Green Lake-Fond Du Lac-
503 AM CDT SAT JUN 3 2017
...A STRONG THUNDERSTORM WILL AFFECT GREEN LAKE AND MARQUETTE
COUNTIES...
At 502 AM CDT, a strong thunderstorm was located near Montello, or 13
miles south of Wautoma, moving east at 30 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Berlin, Montello, Markesan, Princeton, Green Lake, Packwaukee,
Manchester, Oxford, Endeavor, Neshkoro, Kingston, Marquette, Glen
Oak, Harrisville, Dalton and Briggsville.
LAT...LON 4390 8889 4390 8888 4376 8889 4363 8896
4363 8912 4364 8913 4364 8960 4375 8960
4396 8937 4399 8906 4398 8889
TIME...MOT...LOC 1002Z 285DEG 28KT 4387 8930
HENTZSpecial Weather Statement
National Weather Service Milwaukee/Sullivan WI
540 AM CDT SAT JUN 3 2017
WIZ046-047-051-057-058-031115-
Dodge-Columbia-Marquette-Green Lake-Fond Du Lac-
540 AM CDT SAT JUN 3 2017
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FOND DU LAC...
GREEN LAKE...NORTHEASTERN COLUMBIA AND MARQUETTE COUNTIES...
At 537 AM CDT, a strong thunderstorm was located over Berlin, moving
east at 30 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Ripon, Berlin, Montello, Markesan, Westfield, Princeton, Green Lake,
Brandon, Packwaukee, Manchester, Oxford, Endeavor, Neshkoro,
Fairwater, Kingston, Marquette, Glen Oak, Harrisville, Dalton and
West Rosendale.
LAT...LON 4398 8889 4390 8888 4389 8862 4363 8887
4363 8900 4361 8901 4361 8961 4384 8960
4399 8919
TIME...MOT...LOC 1037Z 285DEG 28KT 4397 8900
HENTZSpecial Weather Statement
National Weather Service Milwaukee/Sullivan WI
625 AM CDT SAT JUN 3 2017
WIZ046-047-051-052-057-058-031200-
Dodge-Columbia-Marquette-Green Lake-Sheboygan-Fond Du Lac-
625 AM CDT SAT JUN 3 2017
...STRONG THUNDERSTORMs WILL AFFECT FOND DU LAC...SOUTHERN GREEN
LAKE...NORTHEASTERN COLUMBIA...SOUTHEASTERN MARQUETTE...NORTHWESTERN
SHEBOYGAN AND NORTHERN DODGE COUNTIES...
At 623 AM CDT, a strong thunderstorms were located near Brandon, or
near Waupun, moving east at 40 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Fond Du Lac, Beaver Dam, Waupun, Portage, Plymouth, Ripon, Mayville,
North Fond Du Lac, Horicon, Juneau, Lomira, Pardeeville, Markesan,
Oakfield, Rosendale, Elkhart Lake, Green Lake, Brandon, Cambria and
Southern Lake Winnebago.
LAT...LON 4389 8816 4389 8776 4337 8878 4358 8952
4390 8888 4389 8841 4394 8840 4394 8817
TIME...MOT...LOC 1123Z 279DEG 34KT 4368 8879
HENTZThe Milwaukee radar (KMKX), 83 km away, was scanning. The volume nearest the first event began at 11:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2017Every state in 2017This day in weather historyWarnings in Wisconsin, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707550.